| Model Number |
PG2990BPS |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot# 82184806 presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the stent of a.035¿ 29mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) slid off of the balloon when advancing through the procedural sheath 7fr 45cm non-cordis sheath introducer was used.There was no reported patient injury.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The intended procedure/target lesion was the superior mesenteric artery.The intended lesion was not located at the carotid bifurcation.The target lesion vessel diameter was 8mm.No guide catheter was used.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The target lesion vessel length was 20mm.The stent delivery system did not pass through any acute bends.A right femoral approach was used for the delivery of the sds to the lesion.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The thrombus was present proximal at the lesion.The lesion was not pre-dilated prior to stent implantation.A non-cordis contrast was used.The contrast was mixed with heparinized saline.The ration of contrast to fluid was 50/50.There was not difficulty or resistance noted while crossing the lesion with the stent.The sds did not have to pass through a previously placed stent.The device was opened in a sterile field.The device will be returned for evaluation.
Additional Manufacturer Narrative
The stent of a.035¿ 29mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) slid off of the balloon when advancing through the procedural sheath 7fr 45cm non-cordis sheath introducer was used.There was no reported patient injury.The target lesion vessel length was 20mm.The thrombus was present proximal at the lesion.The lesion was not pre-dilated prior to stent implantation.No guide catheter was used.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and handled according to the ifu (instructions for use).The product was inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The intended procedure/target lesion was the superior mesenteric artery.The intended lesion was not located at the carotid bifurcation.The target lesion vessel diameter was 8mm.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The stent delivery system did not pass through any acute bends.A right femoral approach was used for the delivery of the sds to the lesion.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.A non-cordis contrast was used.The contrast was mixed with heparinized saline.The ration of contrast to fluid was 50/50.There was not difficulty or resistance noted while crossing the lesion with the stent.The sds did not have to pass through a previously placed stent.The device was opened in a sterile field.The product was returned for analysis.A non-sterile unit of long genesis / pro 29 x 90mm bil 80cm sds was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received deflated; no damages were observed on the stent; however, it is dislodged, and it is mounted on the distal section of the outer shaft; struts marks were observed at the surface of the balloon where the stent was originally crimped.No other anomalies were observed.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82184806 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent ~ dislodged - within guiding catheter/sheath¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural factors such as no guiding catheter or handling factors may have contributed to the event.The stent had been crimped onto the balloon as evidenced by crimp marks noted on the outer surface of the balloon during analysis.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ as this device is not indicated for vascular use the event is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.